Annales de l'Institut Henri Poincaré, Probabilités et Statistiques

Spectral gap for the stochastic quantization equation on the 2-dimensional torus

Pavlos Tsatsoulis and Hendrik Weber

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study the long time behavior of the stochastic quantization equation. Extending recent results by Mourrat and Weber (Global well-posedness of the dynamic $\phi^{4}$ in the plane (2015) Preprint) we first establish a strong non-linear dissipative bound that gives control of moments of solutions at all positive times independent of the initial datum. We then establish that solutions give rise to a Markov process whose transition semigroup satisfies the strong Feller property. Following arguments by Chouk and Friz (Support theorem for a singular SPDE: the case of gPAM (2016) Preprint) we also prove a support theorem for the laws of the solutions. Finally all of these results are combined to show that the transition semigroup satisfies the Doeblin criterion which implies exponential convergence to equilibrium.

Along the way we give a simple direct proof of the Markov property of solutions and an independent argument for the existence of an invariant measure using the Krylov–Bogoliubov existence theorem. Our method makes no use of the reversibility of the dynamics or the explicit knowledge of the invariant measure and it is therefore in principle applicable to situations where these are not available, e.g. the vector-valued case.

Résumé

Nous étudions le comportement sur le long terme de l’équation de quantification stochastique. Dans la continuité de récents résultats par Mourrat et Weber (Global well-posedness of the dynamic $\phi^{4}$ in the plane (2015) Preprint), nous établissons en premier lieu une borne dissipative forte non-linéaire qui contrôle les moments des solutions, pour tout choix de temps, indépendamment des conditions initiales. Nous prouvons ensuite que les solutions génèrent un processus Markovien dont le semigroupe satisfait la propriété de Feller forte. Nous obtenons également un théorème pour le support des lois des solutions grâce à des arguments adaptés de Chouk et Friz (Support theorem for a singular SPDE: the case of gPAM (2016) Preprint). Enfin, en combinant tous ces résultats, nous montrons que le semigroupe de transition satisfait le critère de Doeblin, ce qui entraine une convergence exponentielle vers l’équilibre.

Nous obtenons également au passage une preuve directe de la propriété de Markov pour les solutions, ainsi qu’un argument indépendant pour l’existence de mesures invariantes en utilisant le théorème d’existence de Krylov–Bogoliubov. Notre méthode n’utilise pas le caractère réversible de la dynamique ni la connaissance explicite de la mesure invariante, et peut donc en théorie s’appliquer dans des cas où ces propriétés ne sont pas connues, par exemple le cas vectoriel.

Article information

Source
Ann. Inst. H. Poincaré Probab. Statist., Volume 54, Number 3 (2018), 1204-1249.

Dates
Received: 27 September 2016
Revised: 24 March 2017
Accepted: 10 April 2017
First available in Project Euclid: 11 July 2018

Permanent link to this document
https://projecteuclid.org/euclid.aihp/1531296018

Digital Object Identifier
doi:10.1214/17-AIHP837

Mathematical Reviews number (MathSciNet)
MR3825880

Zentralblatt MATH identifier
06976074

Subjects
Primary: 37A25: Ergodicity, mixing, rates of mixing 60H15: Stochastic partial differential equations [See also 35R60] 81T08: Constructive quantum field theory

Keywords
Singular SPDEs Strong Feller property Support theorem Exponential mixing

Citation

Tsatsoulis, Pavlos; Weber, Hendrik. Spectral gap for the stochastic quantization equation on the 2-dimensional torus. Ann. Inst. H. Poincaré Probab. Statist. 54 (2018), no. 3, 1204--1249. doi:10.1214/17-AIHP837. https://projecteuclid.org/euclid.aihp/1531296018


Export citation

References

  • [1] S. Albeverio and M. Röckner. Stochastic differential equations in infinite dimensions: Solutions via Dirichlet forms. Probab. Theory Related Fields 89 (3) (1991) 347–386.
  • [2] H. Bahouri, J. Y. Chemin and R. Danchin. Fourier Analysis and Nonlinear Partial Differential Equations. Springer, Heidelberg, 2011.
  • [3] V. I. Bogachev. Measure Theory. Springer-Verlag, Berlin, Heidelberg, 2007.
  • [4] K. Chouk and P. K. Friz. Support theorem for a singular SPDE: the case of gPAM. Preprint, 2016. Available at arXiv:1409.4250v3.
  • [5] G. Da Prato and A. Debussche. Strong solutions to the stochastic quantization equations. Ann. Probab. 31 (4) (2003) 1900–1916.
  • [6] G. Da Prato and J. Zabczyk. Stochastic Equations in Infinite Dimensions. Cambridge University Press, Cambridge, 1992.
  • [7] G. Da Prato and J. Zabczyk. Ergodicity for Infinite Dimensional Systems. Cambridge University Press, Cambridge, 1996.
  • [8] L. C. Evans. Partial Differential Equations. AMS, Providence, 2010.
  • [9] M. Hairer. A theory of regularity structures. Invent. Math. 198 (2) (2014) 269–504.
  • [10] M. Hairer and J. Mattingly. The strong Feller property for singular stochastic PDEs. Preprint, 2016. Available at arXiv:1610.03415v2.
  • [11] M. Hairer, J. Mattingly and M. Scheutzow. Asympotic coupling and a weak form of Harris’ theorem with applications to stochastic delay equations. Probab. Theory Related Fields 149 (1) (2011) 223–259.
  • [12] M. Hairer, A. M. Stuart and J. Voss. Analysis of SPDEs arising in path sampling, Part II: The nonlinear case. Ann. Appl. Probab. 17 (5/6) (2007) 1657–1706.
  • [13] G. Jona-Lassinio and P. K. Mitter. On the stochastic quantization of field theory. Comm. Math. Phys. 101 (3) (1985) 409–436.
  • [14] J. C. Mourrat and H. Weber. Convergence of the two-dimensional dynamic Ising–Kac model to $\phi_{2}^{4}$. Preprint, 2014. Available at arXiv:1410.1179.
  • [15] J. C. Mourrat and H. Weber. Global well-posedness of the dynamic $\phi^{4}$ in the plane. Preprint, 2015. Available at arXiv:1501.06191.
  • [16] E. D. Nezza, G. Palatucci and E. Valdinoci. Hitchhiker’s guide to the fractional Sobolev spaces. Bull. Sci. Math. 136 (2012) 521–573.
  • [17] J. R. Norris. Simplified Malliavin calculus. Sémin. Probab. (Strasbourg) 20 (1986) 101–130.
  • [18] D. Nualart. The Malliavin Calculus and Related Topics. Springer-Verlag, Berlin, 2006.
  • [19] G. Parisi and S. C. Wu. Perturbration theory without gauge fixing. Sci. Sin. 24 (4) (1981) 483–496.
  • [20] D. Revuz and M. Yor. Continuous Martingales and Brownian Motion. Springer-Verlag, Berlin, 1999.
  • [21] M. Röckner, R. Zhu and X. Zhu. Restricted markov uniqueness for the stochastic quantization of $\mathcal{P}(\phi)$ and its applications. J. Funct. Anal. 272 (2017) 4263–4303.
  • [22] M. Röckner, R. Zhu and X. Zhu. Ergodicity for the stochastic quantization problems on the 2D-torus. Comm. Math. Phys. 352 (2017) 1061–1090.
  • [23] E. Zeidler. Applied Functional Analysis: Main Principles and Their Applications. Springer-Verlag, New York, 1995.